# SDR 99ZZZX415

- Difficulty date: December 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N537AL
- Make and model: Bell 407
- Aircraft serial: 53230
- Engine: Allsn 250C47B
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Gear
- Part number: 6893673
- Condition: Galled
- Location: Gearbox
- Part time: 496 hours
- Component: 23063393
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE WAS REMOVED FOR METAL CHIPS ON UPPER AND LOWER CHIP PLUGS.  UPON INSPECTION OF GEARBOX PARTS, FOUND PINION GEAR GALLING AND TORQUE METER GEAR SPALLING.  NOTE:  METAL CONTAMINATION CAUSED DAMAGE TO OTHER PARTS IN GEARBOX.  SUBMITTER SUGGESTED IMPROPER MESHING BETWEEN TORQUE METER GEAR AND PINION GEAR WERE THE CAUSE FOR GALLING AND SPALLING OF GEARS.
